MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR 4.0MM SUCT LOPROFILE -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR 4.0MM SUCT LOPROFILE -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Catalog Number 225361
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint device was received and evaluated.The device was visually inspected.The active tip shows signs of activation.There are signs of slight melting on the manifold between 3 - 9 o'clock positions of the tip.Functional testing could not be carried out due to device condition.The root cause of this event has been reviewed against the supplier risk analysis and is consistent with the expected outcome of such an event.This complaint can be confirmed.A manufacturer corrective and preventative action (capa) investigation has been initiated to investigate this issue further in an effort to determine root cause and to identify appropriate corrective actions.A device history record (dhr) review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy synthes mitek complaints system revealed 2 dissimilar complaints from this lot of devices that were released to distribution.Corrective actions to be identified through manufacturer capa if a root cause is found then appropriate corrective actions will be identified and implemented accordingly; there are none to be implemented at this time.Depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).
 
Event or Problem Description
It was reported that during the procedure the radio frequency presented a failure in the sterile material; the ceramic melted during the procedure.A new one had to be opened; that one did not fail.

Brand Name
VAPR 4.0MM SUCT LOPROFILE -EA
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7781851
Report Number1221934-2018-53245
Device Sequence Number19154286
Product Code GEI
UDI-Device Identifier10886705009381
UDI-Public10886705009381
Combination Product (Y/N)N
PMA/510(K) Number
K113545
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Catalogue Number225361
Device Lot NumberU1507194
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2017
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/26/2017
Initial Report FDA Received Date08/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1